Alert archive / Georgia / Tornado Warnings in 1998
Tornado Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 5, 1998, 11:49 PM EDT for Camden County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1998, 11:49 PM EDT (03:49 UTC)
- Expired
- Jul 6, 1998, 12:20 AM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:00 AM EDT | Thunderstorm Wind | St Marys, GA | Roof blown off house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
951 WFUS1 KJAX 060347 RRA TORJAX GAC039-060420- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1149 PM EDT SUN JUL 5 1998 * TORNADO WARNING FOR... EASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 1220 AM EDT * AT 1147 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES NORTH OF CUMBERLAND ISLAND MOVING EAST AT 10 MPH. SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... CUMBERLAND ISLAND BY 1155 PM EDT HIGH POINT BY MIDNIGHT EDT GO TO A SMALL INTERIOR ROOM... ON THE LOWEST FLOOR. IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY STURDY BUILDING. AS A LAST RESORT... SEEK REFUGE IN A CULVERT... DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. BEWARE THE THREAT OF RISING WATER. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. MOBBS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 5, 8:00 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 5, 8:00 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT SUN JUL 5 1998 WIDELY SCATTERED LATE AFTERNOON CONVECTION WAS ENHANCED BY THE EAST COAST C-BREEZE AND INTERACTION OF OUTFLOW BOUNDARIES. STORMS TO GRADUALLY DIMINISH AND BECOME ISOLATED SHORTLY AFTER SUNSET. WILL UPDATE THE FL ZONE PACKAGE LATER ONCE CONVECTION DIES OUT AND REMOVE REFERENCE TO EVENING. UPPER LEVEL TROF AXIS TO DRIFT OVER THE NORTH FL PENINSULA TOMORROW. THIS FEATURE COMBINED WITH THE C-BREEZE INTERACTION SHOULD HELP ENHANCE DEVELOPMENT AND COVERAGE OF AFTERNOON/EVENING CONVECTION OVER OUR REGION MON...ESPECIALLY OVER THE SOUTHERN 1/2 OF OUR FA. MOBBS
In the hours before
Local storm report, Jul 5, 10:16 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1016 PM EDT SUN JUL 05 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM OCALA FL WIND DAMAGE
07/05/98 MARION REPORT OF SEVERAL TREES
BLOWN DOWN.Local storm report, Jul 5, 10:16 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1016 PM EDT SUN JUL 05 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM OCALA FL WIND DAMAGE
07/05/98 MARION REPORT OF SEVERAL TREES
BLOWN DOWN.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:07 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 63 min |
Nearby
Tornado Warnings in Georgia, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.